MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
Two hours after initiating an ivtm therapy using the icy catheter (lot #184646), the customer reported observing blood in the start-up kit (suk) tubing.The customer noticed this before the thermogard system generated any "air trap" alarm, and there was no report of a decrease in the saline bag volume.The customer paused the thermogard console, removed the catheter, and noticed blood in the catheter as well.The customer suspected a catheter leak and replaced the catheter.The customer also decided to replace the suk due to the presence of blood in the tubing.It is unknown how much saline might have infused into the patient's bloodstream.No patient injury was reported.
 
Additional Manufacturer Narrative
The icy catheter (lot #184646) was returned to zoll with its shaft completely cut 1 inch away from the distal end of the manifold.However, blood residue was observed in the distal balloon.Blood inside the catheter typically is indicative of a leak somewhere in the catheter; thus, confirming the reported complaint of a "suspected catheter leak".Since the catheter was returned cut, functional testing could not be performed, and zoll cannot precisely determine the leak location or type of the leak.Visual examination of the returned catheter did not show any other physical damage(s).Functional testing could not be performed due to the condition in which the catheter was returned.Therefore, the root cause of the reported complaint could not be determined.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key17549926
Report Number3010617000-2023-00678
Device Sequence Number20504099
Product Code NCX
UDI-Device Identifier00849111075527
UDI-Public00849111075527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-03
Device Lot Number184646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Initial Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown